Hail, Robertson
- When
- May 17, 2:30 PM CST
- Where
- Robertson County, 0.47 mi E of White House
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.470, -86.652
A thunderstorm reached strong thresholds during the mid afternoon hours on Thursday, May 17th, which resulted in penny size hail falling in Robertson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A thunderstorm reached strong thresholds during the mid afternoon hours on Thursday, May 17th, which resulted in penny size hail falling in Robertson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 17, 9:28 AM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1028 AM CDT THU MAY 17 2012 .UPDATE... LATEST SFC ANALYSIS SHOWS A WEAKENING FRONTAL BOUNDARY JUST SOUTH OF THE MID STATE. MEANWHILE...TO OUR NORTH...STRONG DEW POINT GRADIENT ACROSS KY. IN THE UPPER LEVELS...SOUTHWARD MOVING SHORTWAVE NOTED BY AFTERNOON. OVERALL MOISTURE DEPTH LEVELS ARE ON THE LOW SIDE. THUS...AFTERNOON HEATING WILL NEED TO BE THE MAIN TRIGGER FOR ANY CONVECTIVE DEVELOPMENT. THE BULK OF THE MODELS ARE NOW IN SUPPORT OF ISOLATED LATE AFTERNOON CONVECTION. THEREFORE...WILL UPDATE ZONES/GRIDS AND INCLUDE ISO AFT T. UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 840 AM CDT THU MAY 17 2012/ UPDATE... WILL ISSUE A QUICK UPDATE AND REMOVE THE EARLY MORNING FOG WORDING. ADDITIONALLY...18Z TEMP PROGS SHOW LOWER 80S BY 1 PM. THUS...WILL GO AHEAD AND RAISE TEMPS A DEGREE OR TWO ACROSS THE AREA. WEAK NORTHERLY FLOW IN PLACE THIS AFTERNOON. WEAK DYNAMICS ARE IN PLACE BUT AIRMASS APPEARS TO BE TOO DRY TO INCLUDE ANY POPS ATTHIS TIME. UPDATE OUT SHORTLY. PREV DISCUSSION... /ISSUED 606 AM CDT THU MAY 17 2012/ UPDATE...FOR AVIATION. AVIATION... 12Z TAFS...MVFR BR AT KCSV WILL LIFT BY 14Z...THEN VFR CONDITIONS ARE EXPECTED AT ALL SITES THROUGH THE DAY. PATCHY BR POSSIBLE AGAIN LATE THURSDAY NIGHT...ESPECIALLY AT KCSV. A WEAK FRONT WAS OVER NORTH MID TN. THIS BOUNDARY WILL DROP SOUTHWARD SLIGHTLY TODAY WITH LITTLE EFFECT OTHER THAN A WIND SHIFT TO NNE. AN ISOLATED TSRA CANNOT BE COMPLETELY RULED OUT...BUT NO MENTION IN TAFS WITH SUCH LOW PROBS. 13 PREV DISCUSSION... /ISSUED 327 AM CDT THU MAY 17 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...TEMPS. AS FOR TODAY...WILL MENTION SOME PATCHY FOG NEAR BODIES OF WATER AND THE ELEVATED VALLEYS OF THE PLATEAU THRU THE MID MORNING HOURS AS SOME REPORTS OF PATCHY FOG HAVE BEEN REPORTED IN THESE LOCATIONS THIS MORNING. OTHERWISE...THE MID STATE SHOULD REMAIN DRY TODAY. WEAK SFC FRONT SHOULD PUSH S OF THE MID STATE BY THE MID MORNING HRS...USHERING IN POSSIBLY SOME DRIER AIR INTO THE MID STATE ALSO. HOWEVER...DO NOT EXPECT THIS TO RESULT IN MUCH OF A CHANGE IN HIGH TEMPS FROM VALUES REACHED YESTERDAY AFTERNOON. HIGHS WILL CONTINUE TO BE GENERALLY IN THE 5 TO 10 DEGREE RANGE ABOVE SEASONABLY NORMS...WITH HIGHS IN THE LOWER 80S N TO MID 80S...UPPER 70S PLATEAU...AS SFC/UPPER LEVEL RIDGING INFLUENCES BUILD ACROSS THE REGION. AS FOR TONIGHT THRU SAT...LOOK FOR RIDGING INFLUENCES SFC/ALOFT TO CONTINUE TO BE THE MAJOR WX PLAYER THRU SAT...PROVIDING FOR PTCLDY SKIES DURING THE DAY AND MOCLR SKIES AT NIGHT. THE COMBINATION OF DIURNAL BASED INSTABILITY AND OROGRAPHIC LIFTING MIGHT PROVIDE FOR A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS THE PLATEAU DURING THE AFTERNOON HRS BOTH DAYS. HIGHS WILL CONTINUE TO BE ON THE WARM SIDE...WITH HIGHS IN THE MID 80S...LOWER 80S TO AROUND 80 PLATEAU. LOWS WILL BE AROUND 60...UPPER 50S PLATEAU. AS FOR THE REMAINDER OF THE FORECAST PERIOD...EXPECT ANOTHER DRY DAY ACROSS MOST OF THE MID STATE ON SUN...WITH AGAIN A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS THE PLATEAU...AS SFC/UPPER LEVEL RIDGING INFLUENCES BEGIN TO MOVE EWD. EXPECTING THE NEXT SFC FRONTAL SYSTEM/UPPER LEVEL TROUGH TO BEGIN INFLUENCING THE MID STATE'S WX BY MON WITH A SLIGHT CHANCE TO CHANCE OF SHWRS/TSTMS IN THE FORECAST FROM MON THRU WED AS THEY MOVE THRU THE AREA. HIGHS DURING THIS TIME PERIOD WILL CONTINUE IN THE RANGE OF BETWEEN 5 TO 10 DEGREES ABOVE SEASONABLE NORMS...WITH HIGHS MAINLY IN THE MID 80S...AROUND 80 PLATEAU. LOWS DURING THIS TIME PERIOD WILL GENERALLY BE IN THE LOWER 60S...UPPER 50S PLATEAU. 31 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT THU MAY 17 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-181000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 509 AM CDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
The Nashville radar (KOHX), 26 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375343.